Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 2:57 PM MDT for Banner County, Nebraska; Laramie County, Wyoming. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 2:57 PM MDT (20:57 UTC)
- Expired
- Jul 5, 2005, 3:46 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:45 PM MDT | HAIL 0.88 | 5 Nw Harrisburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 052058 SVRCYS NEC007-WYC021-052145- /O.NEW.KCYS.SV.W.0103.050705T2057Z-050705T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 345 PM MDT * AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALBIN...OR ABOUT 41 MILES NORTHEAST OF CHEYENNE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN BANNER COUNTY AT 310 PM MDT LAT...LON 4154 10420 4138 10420 4141 10384 4164 10380 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 052122 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 322 PM MDT TUE JUL 5 2005 NEC007-WYC021-052145- /O.CON.KCYS.SV.W.0103.000000T0000Z-050705T2145Z/ BANNER NE-LARAMIE WY- 322 PM MDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM MDT FOR NORTHEASTERN LARAMIE AND WESTERN BANNER COUNTIES... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HARRISBURG...OR ABOUT 23 MILES NORTHWEST OF KIMBALL...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISBURG BY 335 PM MDT WILDCAT MOUNTAIN BY 340 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4154 10420 4138 10420 4141 10366 4169 10368 $$ RUBIN
000 WWUS55 KCYS 052146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 345 PM MDT TUE JUL 5 2005 NEC007-WYC021-052154- /O.EXP.KCYS.SV.W.0103.000000T0000Z-050705T2145Z/ BANNER NE-LARAMIE WY- 345 PM MDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE AND WESTERN BANNER COUNTIES EXPIRED AT 345 PM MDT... A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTH CENTRAL AND NORTHEAST BANNER COUNTY UNTIL 445 PM MDT. THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE COUNTY AND WESTERN BANNER COUNTY HAS BEEN ALLOWED TO EXPIRE AT 345 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4154 10420 4138 10420 4141 10366 4169 10368 $$ RUBIN/COPLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 9 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT TUE JUL 5 2005 .SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT. RUBIN .LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS WHICH PROPAGATES SSE INTO OUR NE ZONES. THREW A SLIGHT CHANCE OF -TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT BEST. ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN THE MIDLEVELS. IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO INCREASE AS WELL. PAC NW TROF DEEPENS OFF WEST COAST SATURDAY MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS CONTINUE. SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE. OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE JUL 5 2005 NEZ001>003-019>021-054-055-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ060-067>070-061130- NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ059-061>066-061130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Local storm report, Jul 5, 9:54 AM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 S HARRISBURG 41.46N 103.74W
07/04/2005 1.00 INCH BANNER NE TRAINED SPOTTER
OCCURRED FROM 1800 TO 1815 COVERING THE GROUND. MINOR
CROP DAMAGE REPORTED.
&&
JCDSpecial weather statement, Jul 5, 1:26 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT TUE JUL 5 2005 NEZ001>003-019>021-054>055-WYZ059>060-064-066>069-060300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX-CONVERSE-NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE- CHEYENNE FOOTHILLS-NIOBRARA-PLATTE- 126 PM MDT TUE JUL 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHADRON...CHEYENNE...DOUGLAS...GERING...GLENROCK...GUERNSEY... HARRISBURG...HARRISON...KIMBALL...LUSK...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Jul 5, 3:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 48 min |
| Jul 5, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 54 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 56 min |
| Jul 5, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 61 min |
| Jul 5, 4:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 58 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 55 min |
| Jul 5, 5:00 PM MDT | Tornado Warning | CYS | Box Butte | 31 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 34 min |
| Jul 5, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 62 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.